August 18, 2018 at 2:34 pm #91564adhd_fuelledParticipant
I’m a 24 y/o male, and i’ve been diagnosed for about a month and a half now. I started with Regular ritalin twice a day, with doses varying from 20mg to 40mg depending on my routine needs.
But here in my country, Brasil (and i would love to know if this is happening in other parts of the world too, please share your experiences) it became impossible to get the regular Ritalin due to some shortage in the supply by Novartis. I live in the third biggest city in the country, and in the course of the last two weeks, i couldn’t find in any drugstore of my city. I tried in some small towns that i passed traveling for work and even in São Paulo, without success.
So my doctor prescribed me the Ritalin LA 10mg as a palliative, and i’ve been taking for a week now. I’m taking two pills every morning, or when i wake up.
I was having excellent results with the regular ritalin, i could control the dosage to work when i needed, it didn’t give me any sleep or eating problems.
Now with the Ritalin LA; I’m on the new drug for a week now.
I’m having terrible insomnia. Even running every day, i can only sleep past 3am. My appetite is terrible also. I don’t get hungry during the day at all, and i have to force feed myself so i don’t go without eating the entire day. I’m having a terrible time focusing on stuff too. With the regular ritalin, was easy to hyperfocus on my work and daily tasks, but with the LA i couldn’t hyperfocus at all during the past week. To a comparison, i felt that the regular ritalin shut “the 9 of the 10 channels” in my head and i could give all my attention to the last one. It didn’t impair me at all. With the LA, i feel that it shut down all of the 10 channels. I’m feeling kinda droning, i guess? i would say that i feel 50% numb. It didn’t impaired me socially, but it caped down my creativity a bit.
Also i got the most bizarre side effect. My libido went sky high. I always had a high sex drive, but i feel that the last days not only it has increased, but i’m having problems controlling them. When i was in the regular ritalin, i could go a few days without masturbating and managing my energy to focus on the important stuff, but in the last 3 days, at the end of the day i entered a frenzy induced masturbation marathon that lasted between 3 to 5 hours. That’s something not completely new to me, but there was a LONG time that something like that didn’t happened to me, precisely because i had developed a good sense of self-control in the last few years. I guess that the hyperfocus went to the other head hahah.
I know and i am going to discuss that with my doctor; but my next appointment is a couple of weeks from now.
I’m very interested in advice and shared experiences from people with the same condition, to help manage this in a practical way. The difficult part is that the change of medication was something imposed due of the problems i shared in the beginning of the post, and i was reluctant from the beginning with my doctor to use the long release medication, and i feel extra bummed seeing that is going wrong as i imagined. I will have to deal with that for at least a month more, and my only chance that i could regularize my situation is if the ritalin supply reach my country, because changing to other medication would be very dificult, as the other options are pornographically more expensive than the ritalin, and i can’t afford them.
Anyway, i thank everyone in advance for your time for reading my post. And sorry about any eventual weirdness in my english.
August 19, 2018 at 2:30 am #91576yolagnesParticipant
Maybe you can get the generic version instead. Ritalin brand and generic is readily available in the United States. There are also Canadian pharmacies that ship overseas, but you need to research to find a reputable one. Perhaps you can find a doctor who can prescribe it for you in the U.S., if you provide medical documentation and a friend in the US who can get your prescription filled in the US and mail it to you because obviously the long acting version does not work for you. The other thing is perhaps the dose of the long acting is still too high for you. Also, there are other options as well that could work for you that belong to the same family as Ritalin. There’s Focalin and Cotempla for example. Also Vyvanse is a close relative to Ritalin, although not exactly the same line as Ritalin, but it’s very compatible. There are many options out there. You are not limited to Ritalin. Do not suffer with these side effects. Go and find something that works for you.
August 19, 2018 at 3:34 pm #91661Penny WilliamsKeymaster
Those side effects are signaling that you are taking the wrong medication or the wrong dosage for you. Discuss this with your doctor.
ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism
You must be logged in to reply to this topic. Login